18th May 2011, 12:28 AM
Heart Meds and Body Odor
Sydney started taking heart meds, furosemide, enalapril and pimobendanin mid March. Then 3 wks ago he developed an arrhythmia and was given diltiazem and dioxin. It seems now that since he started on the last 2 medications, he has developed a really rancid body odor. Even after giving him a bath, the smell was back within a few hours. Has anyone else noticed this happening when taking this type of medication? Thanks for any help you can offer.
Joyce - Proudly owned & loved by
BellaMia (Aug. 30, 2012) My Beautiful Red Headed Baby Girl
Sydney (April 16, 2000~April 4, 2012) Always and Forever In My Heart
18th May 2011, 10:39 AM
One of my lot in particular gets very smelly when put onto antibiotics, in passing I asked the vet about it and he said that any new medications can cause body odor and/or bad breath and that it's quite common (most people just don't talk about it or notice it). Another one of mine is on prescription food which gives her a fishy smell, esp her pee and breath. Have had is checked out and it's all down to the food.
Sweating, exhalation and oil secretion (on the skin) are all methods out body uses to get rid of any unwanted chemicals from the body (just think of someone who has been out on the town the night before and the smell off their breath the next morning!) so it could be a matter of your little guy adjusting to his new meds or it could be an unwanted side effect which will have to be put up with.
If you are worried about it, give your vet a buzz and they will be able to put your mind at ease about it. The new medication could be causing skin irritation (and this will need to be seen by a vet) but it's most likely a side effect.